Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Melbourne, FL

June 10, 2018Orange County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 10, 2018, 7:21 PM EDT for Orange County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2018, 7:21 PM EDT (23:21 UTC)
Expired
Jun 10, 2018, 8:15 PM EDT
In force
54 min
Issued by
NWS Melbourne, FL

County Orange County, FL

The radar

The Melbourne radar (KMLB), 101 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2018-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2018-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

813 
WWUS82 KMLB 102321
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
721 PM EDT SUN JUN 10 2018
 
FLZ045-046-110015-
Orange FL-Seminole FL-
721 PM EDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE AND NORTH 
CENTRAL ORANGE COUNTIES UNTIL 815 PM EDT...

At 721 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winter Park, moving north at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orlando, Sanford, Altamonte Springs, Oviedo and Winter Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2888 8136 2887 8136 2886 8135 2885 8136
      2885 8134 2883 8132 2883 8123 2879 8119
      2851 8119 2850 8141 2878 8142 2879 8141
      2883 8142
TIME...MOT...LOC 2321Z 178DEG 17KT 2860 8132 

$$

Smith

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 10, 3:30 PM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jun 10, 3:30 PM EDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
330 PM EDT Sun Jun 10 2018

.DISCUSSION...

Tonight...
Both east/west coast sea breezes have formed but were making slow
inland progress as of mid aftn. Convection has been limited to areas
along and north of I-4, and along the Treasure Coast south of Vero
Beach. This coincides largely with the H100-H70 70pct isohume over
central FL. Much of the energy in these areas has already been
consumed by existing convection as radar trends show additional
convection struggling to maintain integrity as they move through
the "worked over" airmass.

Seabreezes will continue to drift inland thru sunset, west coast
breeze will make better progress due to the 10-15KT W/SW flow
dominating the sfc-10KFT lyr. However, RAP40 analysis shows H100-H70
moisture diminishing upstream from 70pct along the Space/Treasure
Coasts, to arnd 50pct over Tampa Bay. When coupled with the latest
radar trend, is seems unlikely than any sig convection will survive
past sunset, if it even dvlps at all. Will go with BLO 20pct PoPs
thru 02Z with considerable cloudiness...bcmg nil WX/partly cloudy
afterward. Sfc dewpoints in the U60s/L70s suggest min temps on the
same order.

Mon-Tue...
Broad troffing pattern over the Mid Atlc/Deep South will keep the
Bermuda Ridge axis suppress over south FL. Interaction btwn these
two features will maintain a deep W/SW steering flow acrs central
FL, a pattern that typically favors ern peninsula for diurnal
convection. However, in this this particular instance, drier air is
forecast to linger over at least a portion of the CWA...fcst PWat
btwn 1.00"-1.25" along and north of I-4, and btwn 1.50"-1.75" over
the Treasure Coast/Lake-O region, though much of the saturated air
is positioned abv the H70 lyr.

PoPs will reflect the fcst moisture gradient, but will remain AOB
40pct due to the fact that the H100-H70 mean dewpoint depressions
btwn 5-10C are fcst: Mon PoPs 20pct along the I-4 corridor to 30pct
across the Space/Treasure Coasts/Lake-O region, increasing to 30-
40pct respectively on Tue. As the surface ridge axis meanders near
Lake-O, steering flow will range from S/SW south of I-4 to W/SW
north of I-4. In this case, the east coast breeze will make better
inland progress south of the Cape, while the west coast breeze will
push inland faster north of Tampa Bay. Convection will initialize
along the sea breezes, but will require late aftn/early evng sea
breeze/bndry collisions to trigger max coverage. Cool/dry mid lvl
air will continue to enhance the opportunity for deep convection
with strong wind gusts, frequent lightning, and brief downpours.

Wed-Sun...(prev disc)
The Atlantic ridge axis is forecast to meander across central and
south Florida through late in the week, maintaining light southerly
flow. Moisture values look to support at least scattered sea breeze
storms into late week, favoring southern interior sections where
precipitable water looks highest.  The GFS remains an outlier with
respect to cyclogenesis near the Yucatan Peninsula late in the week.
The forecast will continue to lean heavily toward the ECMWF and CMC,
which both show a much broader area of disturbed weather across the
southern Gulf and little change to the overall pattern across
central Florida.

&&

.AVIATION...Thru 11/18Z.
Sfc Winds: Thru 10/18Z...coastal sites W/SW 3-6KTS bcmg E/SE 7-
11KTS...interior sites W/SW AOB 3KTS bcmg W/SW 5-8KTS. Btwn 10/21Z-
10/24Z...interior sites bcmg E/SE 6-10KTS. Btwn 11/00Z-11/03Z...bcmg
S/SW 3-6KTS. Btwn 11/03Z-11/06Z...bcmg W/SW AOB 3KTS. Btwn 11/12Z-
11/15Z...bcmg W/SW 4-7KTS. Btwn 11/15Z-15/18Z...E of KMLB-KOBE bcmg
E/NE 5-8KTS.

Vsbys/WX/Cigs: Btwn 10/17Z-10/23Z...sct MVFR shras/IFR tsras/slgt
chc LIFR +tsras with sfc G35-40KTS. Btwn 11/08Z-11/13Z...N of KEVB-
KLEE and E of KVRB-KOBE lcl MVFR vsbys in BR.

&&

.MARINE...
Tonight...Weak ridge axis over central/south FL will generate a
light to gentle southerly flow over the lcl Atlc...S/SE S winds
around 10 knots will become SW 10-15 knots overnight. Seas generally
AOB 2FT...up to 3FT in the Gulf Stream north of Sebastian Inlet.
Isold shras/tsras moving offshore thru late evng.

Sun-Thu...Axis of the Bermuda Ridge will remain suppressed over the
south half of the peninsula through the midweek, maintaining a light
to gentle...occasionally moderate...southerly breeze. Winds will
shift btwn S/SE during midday/early evng hrs, and W/SW during the
late evng/early mrng hrs, concurrent with the sea/land breeze
circulation. Seas AOB 2FT nearshore and 2-3FT offshore. Primary
hazard for small craft operators will be isold/sct tsras moving
offshore in the late aftn/early evng hrs.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  90  72  88 /  30  20  10  30
MCO  72  91  72  91 /  30  30  10  30
MLB  72  88  73  88 /  20  30  20  40
VRB  71  88  72  88 /  20  30  30  40
LEE  73  91  73  90 /  20  20  10  30
SFB  72  92  73  91 /  30  20  10  30
ORL  73  91  73  90 /  30  20  10  30
FPR  70  87  72  88 /  20  30  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Short/Mid Term.......Bragaw
Aviation/Impact WX...Lascody
Radar Watch..........Smith
Hazardous weather outlook, Jun 10, 11:22 AM EDT, 7 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1122 AM EDT Sun Jun 10 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-110000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1122 AM EDT Sun Jun 10 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
The highest moisture early this morning was from Okeechobee to the
Treasure Coast, and also north of Orlando to Daytona Beach and Lake
George.  These areas should have initiation of isolated to scattered
lightning storms during the early to mid afternoon.  Storms on the
east coast sea breeze will propagate inland of the Treasure Coast
through late afternoon, while those on the west coast sea breeze
will move eastward and affect Lake county to Volusia county.  Late
day boundary interactions should lead to isolated storms lingering
into early evening from around Cape Canaveral to metro Orlando.

A few stronger storms will be capable of producing locally heavy
rainfall, gusty winds to 45 mph and frequent lightning strikes.
If thunder is heard, head indoors into a sturdy structure.

.MARINE THUNDERSTORM GUST IMPACT...
A few strong storms will develop over the mainland this afternoon
and move east at 10 to 15 mph.  They are expected to affect the
intracoastal and nearshore Atlantic waters from about Cape Canaveral
northward. Gusty winds in excess of 35 knots will be possible.
Mariners should be prepared to seek safe harbor near the coast as
well as across inland lakes this afternoon and evening.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Isolated to scattered storms will develop each afternoon and evening
along sea breeze and outflow boundaries.  Locally heavy rainfall,
gusty winds and frequent lightning strikes will occur with some
storms.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected this afternoon.

Lascody/Volkmer

In the hours before

Special weather statement, Jun 10, 5:54 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
554 PM EDT SUN JUN 10 2018

FLZ047-054-102245-
Southern Brevard County FL-Indian River FL-
554 PM EDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR INDIAN RIVER AND SOUTH CENTRAL
BREVARD COUNTIES UNTIL 645 PM EDT...

At 553 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fellsmere, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Palm Bay, Sebastian, Vero Beach, Fellsmere and Roseland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2764 8087 2794 8087 2795 8054 2764 8038
TIME...MOT...LOC 2153Z 159DEG 11KT 2775 8065

Smith
Special weather statement, Jun 10, 6:24 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Melbourne FL
624 PM EDT SUN JUN 10 2018

FLZ045-053-102330-
Osceola FL-Orange FL-
624 PM EDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 730 PM EDT...

At 624 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sea World, or near Oak Ridge, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orlando, Kissimmee, Ocoee, Winter Garden and Winter Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2858 8165 2859 8166 2863 8166 2863 8133
      2861 8133 2861 8132 2825 8128 2825 8155
      2826 8156 2826 8166 2854 8166
TIME...MOT...LOC 2224Z 159DEG 11KT 2841 8146

Smith
Special weather statement, Jun 10, 6:30 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Melbourne FL
630 PM EDT SUN JUN 10 2018

FLZ053-102330-
Osceola FL-
630 PM EDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSCEOLA COUNTY UNTIL
730 PM EDT...

At 630 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Kenansville, moving northwest at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Kenansville and Lake Marian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2764 8113 2792 8117 2793 8087 2782 8087
      2782 8088 2773 8088 2773 8087 2764 8087
TIME...MOT...LOC 2230Z 156DEG 5KT 2777 8095

Smith
Special weather statement, Jun 10, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
721 PM EDT SUN JUN 10 2018

FLZ045-046-110015-
Orange FL-Seminole FL-
721 PM EDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE AND NORTH
CENTRAL ORANGE COUNTIES UNTIL 815 PM EDT...

At 721 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winter Park, moving north at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orlando, Sanford, Altamonte Springs, Oviedo and Winter Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2888 8136 2887 8136 2886 8135 2885 8136
      2885 8134 2883 8132 2883 8123 2879 8119
      2851 8119 2850 8141 2878 8142 2879 8141
      2883 8142
TIME...MOT...LOC 2321Z 178DEG 17KT 2860 8132

Smith

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 10:12 PM EDTSpecial Marine WarningMLB88 min
Jun 10, 12:48 PM EDTSpecial Weather StatementMLBLake57 min
Jun 10, 5:54 PM EDTSpecial Weather StatementMLBIndian River51 min
Jun 10, 6:24 PM EDTSpecial Weather StatementMLBOrange66 min
Jun 10, 6:30 PM EDTSpecial Weather StatementMLBOsceola60 min
Jun 10, 7:49 PM EDTSpecial Weather StatementMLBSeminole56 min

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.